Zonal spherical polynomials with minimalL 1-norm
- 3 Downloads
Radial functions have become a useful tool in numerical mathematics. On the sphere they have to be identified with the zonal functions. We investigate zonal polynomials with mass concentration at the pole, in the sense of their L1-norm is attaining the minimum value. Such polynomials satisfy a complicated system of nonlinear equations (algebraic if the space dimension is odd, only) and also a singular differential equation of third order. The exact order of decay of the minimum value with respect to the polynomial degree is determined. By our results we can prove that some nodal systems on the sphere, which are defined by a minimum property, are providing fundamental matrices which are diagonal-dominant or bounded with respect to the ∞-norm, at least, as the polynomial degree tends to infinity.
KeywordsMass Concentration Radial Function Polynomial Degree Zonal Function Fundamental Matrice
Unable to display preview. Download preview PDF.
- Jetter, K., Riesz Bounds in Scattered Data Interpolation andL 2-approximation, In: Multivariate Approximation: From CAGD to Wavelets, K. Jetter and F. Utreras, eds, World Scientific: Singapore etc. 1993, 167–177.Google Scholar
- Kogbetliantz, E., Recherches sur la Sommabilité de Séries Ultraphériques par le Méthode des Moyennes Arithmétiques, J. Math. Pure Appl. Ser. 9, V. 3, 1924, 107–187.Google Scholar
- Schaback, R., Comparison of Radial Basis Function Interpolants. In: Multivariate Approximation: From CAGD to Wavelets, K. Jetter and F. Utreras, eds., World Scientific: Singapore etc. 1993, 293–305.Google Scholar